U.S. doctors online nowAsk doctors free
A 48-year-old member asked:

Can depakote cause weight gain?

1 doctor answer2 doctors weighed in
Dr. Heidi Fowler
Psychiatry 25 years experience
Yes: Weight gain is a potential side effect with depakote.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

A 39-year-old member asked:

How can I combat weight gain from Depakote and other psych meds?

1 doctor answer4 doctors weighed in
Dr. Marci Dietrich
Bariatrics 41 years experience
Psych meds: Many psych meds have side effects that can cause weight gain. Trying to combat the weight gain by eating well and monitoring your caloric intake does help as does increasing exericise; if that does not help, please ask your psychiatrist to possibly change your medication. Many times a change in medication could cause a change in your weight --- in a more positive way, w/o causing a wt. Gain.
A 39-year-old member asked:

What can I do about weight gain because of depakote?

3 doctor answers10 doctors weighed in
Dr. Jeffrey Barke
Family Medicine 31 years experience
Eat better: You can overcome weight gain due to Depakote by being more disciplined. Check out the zone diet at www.Zonediet.Com and follow it closely. And, exercise daily!

Related questions

A 50-year-old female asked:
2 doctor answers3 doctors weighed in
A 41-year-old member asked:
2 doctor answers6 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 24, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.